(Closed) What were your symptoms coming off BC pills?

posted 5 years ago in TTC
Post # 3
Member
2622 posts
Sugar bee
  • Wedding: November 1999

I had no symptoms Easy Peasy

Post # 4
Member
1060 posts
Bumble bee
  • Wedding: October 2012

I’m interested to know too, I’m on my last pack!

Post # 5
Member
369 posts
Helper bee
  • Wedding: May 2012

Pregnancy.

Post # 6
Member
44 posts
Newbee
  • Wedding: August 2014

I did not have a good experience with it – but in the end I am happy I went off of them because they were messing with my body/moods. When I went off I didn’t get my period for about 8 months – it was pretty crazy. I did start to break out and still am, but I just use topical stuff  and it’s fine. My hormones were messed up for a few months- I had hypothyroid and high testosterone. The thing that worked for me was going to a naturopathic doctor-she had me cut out a bunch of things from my diet – wheat/corn/sugar etc for about three months, and take an herbal supplement (I can try to find the name if you are interested) and voila! Hormones regulated, got my period and have been regular ever since. But it was not easy for me and it took a while to become normal. This is not the case for everyone though-some people don’t have any symptoms going off. My sisters and I all had these same symptoms. Again, I’m happy I went off because I just didn’t feel well on them, and my mom had breast cancer so I didn’t feel comfortable being on them. Good luck!

Post # 8
Member
44 posts
Newbee
  • Wedding: August 2014

@swissbride:  I know, our bodies are so fussy! Are you going off for health reasons or because you’re hoping to start a family?

Post # 9
Member
44 posts
Newbee
  • Wedding: August 2014

Oh-I gathered from “super excited” it’s probably for the latter. Congrats! I’m sure you know this but my doctor said that you should wait a little after stopping BC  before trying to get pregnant-probably because of the hormonal changes. You will get through it whatever happens but hopefully your transition is easier than mine was : )

Post # 10
Member
2202 posts
Buzzing bee
  • Wedding: October 2012

@Miss Grey:  LOL

no symptoms for me apart from shorter periods 

Post # 11
Member
44 posts
Newbee
  • Wedding: August 2014

@MrsHoneyC:  lucky! mine are so much longer now being off. They last like a week : (. But that’s how I was before I went on

Post # 13
Member
44 posts
Newbee
  • Wedding: August 2014

@swissbride:  We won’t be ttc for another 5 years or so lol! I just went off because I was having bad symptoms being on BC

Post # 14
Member
170 posts
Blushing bee
  • Wedding: October 2009

I had some PMS symptoms (moodiness mostly) and I gained about 5 lbs.  

Post # 15
Member
4583 posts
Honey bee
  • Wedding: October 2011

I did get bad acne, but I had it prior to going on the pill so I expected it.

No issues otherwise. My cycle regulated quickly and my periods were actually quite short and light for the few months I had them before getting pregnant.

Post # 16
Member
1297 posts
Bumble bee
  • Wedding: June 2011

Not to scare you,  but my symptoms, when compared to all of my friends who have gone off BC pills after being on as long as I have,  were pretty uncommon.

I was on the pill for 11 years, the last 5 years on that highly controversial pill–Yasmin.   I never had any problems with my cycles before or during the pill, I was pretty much always a 28-30 day cycle. I got off the pill Feb of last year with the intention of getting a few normal periods before beginning to TTC. 

At first I felt nothing, got my AF in 30 days, and I was thrilled thinking I was back on my normal regular cycle. 

Then I started with physical symptoms of sore breats, which grew (and I was happy haha) and then started the not so fun symptoms of cold sweats and hot flashes.

The worse was the emotional symptoms–anxiety! Yup, I got full blown anxiety as withdrawal effect of this pill. Like serious butterflies in my stomach like I was about to take the biggest exam of my life–but ALL the time.  This all happened 1-1.5 months after getting off.

I went to see my doctor who told me to just wait it out..and I did..but ended up on anxiety meds to take the edge off. My gyno described what was happening to me by explaining it like this “Your body has been on synthetic hormones for the last 11 years.  Now from one day to the next you are forcing it to create its own hormones again. After all this time you can’t expect it to just bounce back to normal”.  My hormone levels were checked and they were only slightly imbalanced, so my doctor suggested not getting on any hormones to balance them out because again, they would be synthetic and she wanted my body to try to get back to normal on its own.  

 It took about 4 months after getting off of this pill to feel completely symptom free.  

My cyles were a mess, after that perfect 1st cycle, the rest were 45-65 days long. They never went back to normal because I got pregnant in October of last year (due in July, with our first!! ). 

I did a lot of research on the withdrawal effects of this pill, yasmin, and what I found was seriously alarming, but it was nice to know I was not alone. 

I don’t know what I’m going to do once I have my baby in July..really do not know what pill, if any, I will go on after what I experienced.

The topic ‘What were your symptoms coming off BC pills?’ is closed to new replies.

Find Amazing Vendors